Alert archive / Ohio / Flash Flood Warnings in 2019
Flash Flood Warning 18, NWS Cleveland, OH
NWS Cleveland, OH issued this flash flood warning at Jun 20, 2019, 3:11 PM EDT for Geauga County, Portage County, Ohio. It was in force for 7 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2019, 3:11 PM EDT (19:11 UTC)
- Expired
- Jun 20, 2019, 10:15 PM EDT
- In force
- 7 hr
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Flood severity
- None
Counties Geauga County, OH, Portage County, OH
The radar
The Cleveland radar (KCLE), 53 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 4:09 PM EDT | FLOOD | 5 Nnw Hiram, OH | CORRECTS PREVIOUS FLOOD REPORT FROM 5 NNW HIRAM. FLOODING ON AND ALONG RT. 422 AND RAPIDS ROAD. |
| Jun 20, 4:09 PM EDT | FLOOD | 5 Nnw Hiram, OH | FLOODING ON AND ALONG RT. 442 AND RAPIDS ROAD. |
| Jun 20, 5:00 PM EDT | HEAVY RAIN 2.45 | Streetsboro, OH | RAIN SINCE MIDNIGHT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.2 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 45 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 899 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
666
WGUS51 KCLE 201911
FFWCLE
OHC055-133-210215-
/O.NEW.KCLE.FF.W.0018.190620T1911Z-190621T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Cleveland OH
311 PM EDT Thu Jun 20 2019
The National Weather Service in Cleveland has issued a
* Flash Flood Warning for...
Northern Portage County in northeastern Ohio...
Geauga County in northeastern Ohio...
* Until 1015 PM EDT Thursday.
* At 310 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to one inch of rain has
already fallen. This in combination with earlier rain will lead to
rapid runoff with streams and rivers rising. Flash flooding is
expected to begin shortly.
* Some locations that will experience flooding include...
Ravenna, Chardon, Kent, Streetsboro, Middlefield, Garrettsville,
Mantua, Chesterland, Aurora, Kirtland, Chagrin Falls, Huntsburg,
Hiram and Bainbridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4171 8100 4114 8100 4115 8139 4142 8139
4142 8137 4144 8137 4145 8139 4157 8139
4157 8130 4164 8129 4164 8111 4172 8110
$$
Jamison1 follow-up statement
481
WGUS71 KCLE 210119
FFSCLE
Flash Flood Statement
National Weather Service Cleveland OH
919 PM EDT Thu Jun 20 2019
OHC055-133-210215-
/O.CON.KCLE.FF.W.0018.000000T0000Z-190621T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Portage OH-Geauga OH-
919 PM EDT Thu Jun 20 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT FOR
NORTHERN PORTAGE AND SOUTHERN GEAUGA COUNTIES...
At 907 PM EDT, flooding continued across the warned area. One to two
inches of rain fell across the warned area earlier today. Light
rainfall will continue overnight but additional rainfall will be a
quarter inch of less. Rises are expected to continue on area rivers,
creeks, and streams into tonight.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles. Be especially cautious at night when it
is harder to recognize the dangers of flooding.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 4146 8100 4121 8100 4115 8139 4142 8139
4142 8137 4145 8110
$$
ClarkWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this flash flood warning went out at Jun 20, 1:51 PM EDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jun 20, 1:51 PM EDT, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
151 PM EDT Thu Jun 20 2019
.SYNOPSIS...
An area of low pressure will move along a stalled front today
across the region. The low will move to the east of the area tonight
and force a cold front south across the area. High pressure
will build east across the area Friday followed by a warm front
that will lift northeast across the area Saturday night. Another
area of low pressure will impact the region with unsettled
weather next week.
&&
.NEAR TERM /THROUGH FRIDAY/...
Showers and thunderstorms have lined up along a warm front that
is arching across northern ohio. Heaviest rain will remain
focused along this boundary through the evening then should sag
southeast with the frontal boundary late evening into the
overnight.
We are thinking about extending the eastern portion of the
flash flood watch later into the evening. Also considering
adding NW PA for the evening.
Previous Discussion...
We are seeing widespread light to occasionally moderate showers
across the area this morning ahead of a low pressure system.
The low was located across western Indiana as of this discussion
and is moving east- northeastward. Regional radars show a more
concentrated area of rain and embedded isolated thunder closer
to the low pressure system which will be moving across northern
Ohio and northwest later today. The current Flash Flood Watch
still looks good at this time and no changes need to be made. We
are still looking at a storm total rainfall of 1 to 2 inches
with isolated higher amounts with this weather event. Obviously,
additional rainfall is the last thing we need and any higher
rainfall rates may cause additional flash flooding today.
As the area of low pressure exits the area this evening and
moves east, a cold front will move south across the area and
winds will shift to a northerly direction 5 to 10 mph. Showers
will gradually end from west to east this evening but hang on a
little longer for our far eastern counties overnight. We will
start out mostly cloudy Friday morning with a break in the cloud
cover by late morning and the afternoon.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
Friday night begins with a ridge across eastern OH and wrn PA. To
our west a warm front will extend from IA through KY to SC. The air
will be fairly dry across the region although models continue to
hint at convection developing overnight along and north of the warm
front. The preferred motion of any convection would be to the
southeast along the thermal gradient so do not see convection
encroaching into much of the area. For now will have chance pops
for the far west for after midnight but otherwise will keep the area
dry. By Saturday the high will pivot, extending from Lake Huron
across northeast OH into central PA. The warm front will move a bit
closer but still should remain west and south of the immediate CWA.
The threat for convection should remain across the western most
counties with dry conditions elsewhere. saturday night the warm
front moves into the area and the NAM depicts convection dropping
ese across the area through the night. The GFS is less aggressive.
For now will boost pops to likely west and go with a chance pop for
the rest of northern OH. Still looks dry across nwrn PA. Sunday the
upper ridge breaks down just a bit as the axis drifts east across
the area. Will continue with likely pops west and chance pops
elsewhere. Highs Saturday in the mid and upper 70s. Highs Sunday in
the lower 80s.
&&
.LONG TERM /MONDAY THROUGH WEDNESDAY/...
Monday models show the upper ridge moving east as a short wave
trough approaches the area from the west. Would expect a decent
chance for showers and thunderstorms with the upper support moving
through so will have likely pops in place for Monday and likely east
for early Monday night. Drier air will move in from the west Monday
night so will drop pops to chance through the night from the west.
Zonal flow Tuesday will lift into a broad upper ridge by Thursday
centered from the western lakes into the upper midwest. Will carry
chance pops Tuesday and Wednesday mainly for afternoon convection
but the Tuesday through Thursday time frame doesn't look all that
bad. Highs around 80 each day.
&&
.AVIATION /18Z Thursday THROUGH Monday/...
MVFR/IFR conditions will continue through the afternoon with a
stationary front located over the area. There will be periods of
showers and thunderstorms that move across each TAF site. Drier
air begins to move into the region tonight but we may end up
seeing some MVFR/IFR fog develop for a few hours before
sunrise. VFR conditions should be common on Friday. Winds will
becoming northerly this afternoon and evening at 5 to 10 knots.
OUTLOOK...Non-VFR possible Saturday through Monday.
&&
.MARINE...
Still looking for northeast flow to increase to around 15 knots this
morning before shifting to north this afternoon. North to northwest
flow will continue tonight diminishing slowly. Conditions will
approach small craft levels central and east basins in northerly
flow this afternoon and evening and there may be times where waves
do reach 4 feet but believe conditions will, on balance, remain just
below. Still will be a bumpy day in the nearshore waters in the
north flow. After tonight however, winds decrease on the lake and
remain mostly 10 to 15 knots or less through Monday.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Flash Flood Watch until 8 PM EDT this evening for OHZ003-
006>013-017>023-027>033-036>038-047.
PA...None.
MARINE...None.
&&
SYNOPSIS...Griffin
NEAR TERM...Griffin/MM
SHORT TERM...TK
LONG TERM...TK
AVIATION...MM
MARINE...TKHazardous weather outlook, Jun 20, 2:38 PM EDT, 33 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 238 PM EDT Thu Jun 20 2019 OHZ009>014-019>023-029>033-038-047-089-PAZ001>003-211845- Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-Huron-Medina- Summit-Portage-Trumbull-Richland-Ashland-Wayne-Stark-Mahoning-Holmes- Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie-Crawford- 238 PM EDT Thu Jun 20 2019 ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ003-006>008-017-018-027-028-036-037-211845- Lucas-Wood-Ottawa-Sandusky-Hancock-Seneca-Wyandot-Crawford-Marion- Morrow- 238 PM EDT Thu Jun 20 2019 ...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for north central Ohio and northwest Ohio. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-211845- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 238 PM EDT Thu Jun 20 2019 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 20, 1:43 PM EDT, 1 hour 28 minutes before
Special Weather Statement National Weather Service Cleveland OH 143 PM EDT Thu Jun 20 2019 PAZ002-003-202000- Southern Erie-Crawford- Including the cities of Edinboro and Meadville 143 PM EDT Thu Jun 20 2019 ...PATCHY DENSE FOG OVER THE HILLS... Patchy dense fog continues over the higher terrain of inland Erie and Crawford counties. Visibilities across the higher terrain may dip to a quarter mile or less at times.
Local storm report, Jun 20, 2:10 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
210 PM EDT THU JUN 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0138 PM FLOOD 5 SSW SANDUSKY SOUTH 41.35N 82.73W
06/20/2019 ERIE OH PUBLIC
FLOODING OVER ROADWAYS REPORTED IN ERIE
COUNTY. FLOWING WATER OVER MASON ROAD.
&&
RCLocal storm report, Jun 20, 2:16 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
216 PM EDT THU JUN 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0216 PM HEAVY RAIN 2 N TIFFIN 41.15N 83.18W
06/20/2019 M2.50 INCH SENECA OH PUBLIC
&&
PSLocal storm report, Jun 20, 2:46 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
246 PM EDT THU JUN 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 PM FLOOD BELLEVUE 41.27N 82.84W
06/20/2019 SANDUSKY OH PUBLIC
WATER OVER SEVERAL ROADWAYS IN BELLEVUE.
&&
PSLocal storm report, Jun 20, 3:01 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
301 PM EDT THU JUN 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0258 PM FLOOD FOSTORIA 41.16N 83.41W
06/20/2019 SENECA OH EMERGENCY MNGR
SEVERAL ROADS FLOODED IN THE CITY OF
FOSTORIA.
&&
RCLocal storm report, Jun 20, 3:07 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
307 PM EDT THU JUN 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 PM HEAVY RAIN 5 NNE WAKEMAN 41.32N 82.37W
06/20/2019 M1.50 INCH ERIE OH TRAINED SPOTTER
CREEK HAS COME OUT OF ITS BANKS IN THE
BACKYARD.
&&
RCThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 8:49 PM EDT | Special Weather Statement | CLE | Morrow | 41 min |
| Jun 19, 9:03 PM EDT | Special Weather Statement | CLE | Knox | 57 min |
| Jun 19, 9:23 PM EDT | Areal Flood Advisory | CLE | Knox, Morrow | 6 hr |
| Jun 20, 5:46 AM EDT | Areal Flood Advisory | CLE | Cuyahoga | 3 hr |
| Jun 20, 6:05 AM EDT | Areal Flood Warning | CLE | Cuyahoga | 3 hr |
| Jun 20, 7:09 AM EDT | Areal Flood Warning | CLE | Stark | 30 hr |
| Jun 20, 1:03 PM EDT | Areal Flood Warning | CLE | Hancock, Sandusky, Seneca, Wood | 9 hr |
| Jun 20, 1:39 PM EDT | Areal Flood Warning | CLE | Medina, Stark, Summit, Wayne | 24 hr |
| Jun 20, 1:43 PM EDT | Areal Flood Warning | CLE | Erie, Huron, Lorain | 9 hr |
| Jun 20, 1:59 PM EDT | Flash Flood Warning | CLE | Erie, Huron, Sandusky, Seneca | 6 hr |
| Jun 20, 2:35 PM EDT | Flash Flood Warning | CLE | Cuyahoga, Lorain, Medina, Summit | 7 hr |
| Jun 20, 3:41 PM EDT | Beach Hazards Statement | CLE | Cuyahoga, Erie, Lake, Lorain | 15 hr |
| Jun 20, 3:41 PM EDT | Small Craft Advisory | CLE | 15 hr | |
| Jun 20, 4:06 PM EDT | Flash Flood Warning | CLE | Ashland, Lorain, Medina, Summit, Wayne | 6 hr |
| Jun 20, 4:23 PM EDT | Areal Flood Advisory | CLE | Trumbull | 6 hr |
| Jun 20, 5:19 PM EDT | Flash Flood Warning | CLE | Trumbull | 5 hr |
| Jun 20, 5:38 PM EDT | Areal Flood Warning | CLE | Mahoning, Stark | 6 hr |
| Jun 20, 7:48 PM EDT | River Flood Warning | CLE | Cuyahoga | 15 hr |
Nearby
Flash Flood Warnings in Ohio, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.